Alert archive / Mississippi / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 110, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 18, 2024, 7:05 PM CDT for Rankin County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2024, 7:05 PM CDT (00:05 UTC)
- Expired
- Apr 18, 2024, 7:32 PM CDT
- In force
- 27 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 4 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 4:46 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.1 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1500 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 2:22 PM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Apr 18, 2:22 PM CDT, 4 hours 43 minutes before
Area Forecast Discussion National Weather Service Jackson MS 222 PM CDT Thu Apr 18 2024 ...New DISCUSSION... .DISCUSSION... Issued at 220 PM CDT Thu Apr 18 2024 Tonight and Tomorrow: The severe weather and flooding threat in the northern portions of the CWA will be the main focus for the short term forecast as a slight and marginal risk areas for severe will continue through midnight tonight. Damaging wind gusts up to 60mph, hail up to golf ball sized, severe storms possible will be the main threats for this event as well as a tornado not being able to be be ruled out. Flash flooding will also be possible near the ArkLaMs borders due to the repetitive nature of the forecasted storms heavy rainfall over the same area. While we still expect this to be scattered thunderstorm event, if storms do form there is the possibility for supercell development which could produce hail up to golf ball sized, damaging wind gusts and a tornado cant be ruled out. The timing of the main brunt of this weather will last until around midnight tonight. As storms wrap up expect isolated shower and storm chances to remain through the overnight but will remain mostly above I-20 with best chances above Hwy-82. Going into the morning dense patchy fog will be possible again in the southeastern portions of the CWA as excess moisture and light winds will make development easy and more likely due to persistence. Going into the early morning a cold front will be in the process of dropping into the CWA allowing rain chances in the north to persist through the afternoon as the boundary moves off to our east. Rain chances will continue in the northeastern portions of the CWA through the forecast period./KP/ Saturday through Thursday: The pattern change will continue through the weekend and into early next week as an upper-level ridge over the Gulf of Mexico refocuses over the southwestern U.S. and upper-level troughing becomes more prevalent over the eastern U.S. Building surface high pressure will make its way southeast out of the High Plains and toward the Mid- South behind a cold front Sunday into Monday. It should bring drier air and initially cooler weather to the Gulf Coast region. Flow aloft over our area will be mostly zonal in the early to midweek time frame, and it's possible a shortwave moving north of our area and its attendant cold front could trigger a few showers or thunderstorms as the system glances by our region. For now, POPs are an uncertain 20 percent for next Wednesday. Temps will warm to above normal again as the high pressure shifts eastward. /NF/ && .AVIATION... (18Z TAFS) Issued at 1247 PM CDT Thu Apr 18 2024 VFR/MVFR conditions will prevail for a majority of the forecast period. However periods of SHRA and VCTS will impact TAF sites this afternoon through this evening causing categories to drop down to MVFR IFR with possible LIFR for an hour or two. Beginning around 10Z expect another round of patchy dense fog to impact southeastern TAF sites through 15Z as high moisture and low winds will make it east for fog development./KP/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 66 82 64 73 / 20 20 10 50 Meridian 65 87 62 75 / 30 20 20 40 Vicksburg 66 80 61 70 / 20 20 10 50 Hattiesburg 67 87 66 83 / 10 10 10 40 Natchez 66 85 64 76 / 10 10 10 30 Greenville 65 72 56 63 / 40 20 30 70 Greenwood 66 74 57 65 / 50 30 20 60 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && KP/NF/
In the hours before
Special weather statement, Apr 18, 2:26 PM CDT, 4 hours 39 minutes before
Special Weather Statement
National Weather Service Jackson MS
226 PM CDT Thu Apr 18 2024
ARZ075-LAZ008-009-MSZ019-034-035-040-041-182030-
Chicot AR-East Carroll LA-West Carroll LA-Washington MS-Sharkey MS-
Humphreys MS-Sunflower MS-Issaquena MS-
226 PM CDT Thu Apr 18 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN CHICOT COUNTY...
NORTHEASTERN EAST CARROLL AND NORTHEASTERN WEST CARROLL PARISHES...
SOUTHWESTERN SUNFLOWER...SOUTHERN WASHINGTON...NORTHWESTERN
ISSAQUENA...WESTERN HUMPHREYS AND NORTHERN SHARKEY COUNTIES THROUGH
330 PM CDT...
At 225 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Glen Allan, or 9 miles southwest of Hollandale,
moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Hollandale, Panther Burn, Nitta Yuma, and Estill around 230 PM
CDT.
Delta City around 235 PM CDT.
Darlove around 240 PM CDT.
Murphy around 245 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3289 9135 3311 9137 3337 9063 3302 9052
TIME...MOT...LOC 1925Z 251DEG 30KT 3310 9099
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
86Special weather statement, Apr 18, 3:29 PM CDT, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
329 PM CDT Thu Apr 18 2024
ARZ075-LAZ007>009-MSZ034-040-182130-
Chicot AR-Morehouse LA-East Carroll LA-West Carroll LA-Washington MS-
Issaquena MS-
329 PM CDT Thu Apr 18 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN CHICOT COUNTY...
NORTHEASTERN MOREHOUSE...NORTHEASTERN EAST CARROLL AND NORTHERN WEST
CARROLL PARISHES...SOUTHWESTERN WASHINGTON AND NORTHWESTERN ISSAQUENA
COUNTIES THROUGH 430 PM CDT...
At 329 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jones, or 11 miles west of Oak Grove, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Kilbourne around 345 PM CDT.
Gassoway and Millikin around 355 PM CDT.
Eudora around 400 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3301 9159 3301 9146 3306 9146 3321 9108
3292 9106 3279 9167 3297 9169
TIME...MOT...LOC 2029Z 245DEG 27KT 3292 9158
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
86Local storm report, Apr 18, 3:37 PM CDT, 3 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
337 PM CDT Thu Apr 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM Flash Flood 1 SSE Eudora 33.11N 91.26W
04/18/2024 Chicot AR Fire Dept/Rescue
Videos and photos from the Eudora area
showed floodwaters approaching or entering
several businesses along US Highway 65.
Other city streets were flooded. Flooding
began between 1 to 2 pm.
&&
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:47 PM CDT | Special Weather Statement | JAN | Lauderdale, Newton | 58 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.